MAUDE Adverse Event Report: ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. BIO-COMP SWVLK SP, 4.75X24.5MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number BIO-COMP SWVLK SP, 4.75X24.5MM
Health Effect - Clinical Code Pain (1994)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via the patient's legal representative that the patient had undergone surgery on (b)(6) 2018 for rotator cuff and tendon repairs.According to the implant log provided the following arthrex devices were implanted: ar-2324bcct, biocomposite swivelock c (qty 1, lot # f171853) ar-2324bcm, biocomposite swivelock sp (qty 2, lot # f158844).According to the operative report, the surgeon implanted two (2) arthrex swivelock® anchors at the junction of the articular cartilage and the greater tuberosity.The arthrex fibertape was then passed through the torn rotator cuff, crisscrossed, and secured to bone with two (2) lateral arthrex suture anchors.This created closure of the tendon back down to bone.Although the operative report noted that a total of four (4) arthrex suture anchors were implanted, the implant log shows only three (3) anchors were used.Approximately two week post-op the patient had an x-ray taken and at the time of the x-ray the patient was reporting pain in the left shoulder.The x-ray findings indicated one of the surgical anchors was noted to project within the soft tissues on the ap view.The patient's (b)(6) 2018 physical therapy records note that the surgeon's nurse ordered all therapy to be held until the patient could get an mri.Records noted that it was believed the patient's anchor may have come loose requiring a possible additional surgery.On (b)(6) 2018 the patient underwent a second surgery.The procedure was performed as a removal only and no revision to the tendon was required.The operative report noted that an arthrex swivelock anchor had broken.The broken fragment and the remaining piece of anchor in bone were both removed from the patient.The report noted that the patient¿s rotator cuff was pristine with no sign of a recurrent tear.The removal operative report also noted that the previous fibertape sutures were seen, however, there was no mention of the sutures being removed.It is unknown which of the three original swivelock anchors was the one which broke and was removed.

Brand Name
BIO-COMP SWVLK SP, 4.75X24.5MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9069854
Report Number1220246-2019-01315
Device Sequence Number1782370
Product Code MAI
UDI-Device Identifier00888867026865
UDI-Public00888867026865
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberBIO-COMP SWVLK SP, 4.75X24.5MM
Device Catalogue NumberAR-2324BCM
Device Lot NumberF158844
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2019
Initial Report FDA Received Date09/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR